Wednesday, November 14, 2007

I'm a Patient now.

Ok, so I know that PVC's cannot kill you. I've been told that over and over by the cardiologist. However, tell me, why do you have the chest pain, palpations, shortness of breath, and feeling of impending doom...if it really isn't anything significant. And for please don't say it's an anxiety attack, when I am able to continue to care for patient's and calmly give my relief nurse a full concise report to continue care for six patient's. An anxiety attack would not start with indigestion and still be continuing 6 hours later...and getting worse. I drank 1/2 bottle of Peptol Bismol because I was convienced I was just having "gas" pain. Interestingly enough I placed myself on teley and had 3 hours on continous bigemity rhythm .... had to mute the monitor because the alarms were ringing constantly. Not just the 33 PVC's per minute...but the underlying sinus brady of 40. Now, to say I just felt like holy hell and did continue to work...chart, formulate care plans, give medications, and admit a new patient during all does that cause a physican who doesn't even know me from Adam to form the opionion I must have been having an ANXIETY attack. Hell, if I was having an Anxiety attack, bring on the Xanax!!!! I would have loved to have slept for a few hours! My fellow nurses on my floor didn't mind taking care of me. I put on my own monitor, did my own I/O's, fetched my own towels....and alarmed for 24 straight hours with cardiac arrhythmia and sinus brady. Enzymes neg, had low KCL and had to drink some of the nasty liquid stuff we love to foist off on unsupecting patient's...and even though Isral is a new grad, he had enough sense to stay in the room to be sure I finished my OJ and Liquid KCL cocktail (blech!). Anyhow, I'm home now with a "event monitor". The thing is I don't notice the PVC's until they get totally symptomatic. When I have bigemity for like an hour or more I get short of breath and have chest pain....but remember that is probably an "anxiety" attack, and PVC's cannot kill you ... just make you feel like your having a heart attack or dying. The worst part is now I have an ER bill, inpatient hospitalization bill, cardiologist bill, and now a bill for this damn monitor...and nothing will be done. They cannot even increase or change the anti-arrhythmia drug I'm on...because my heart rate is so slow I cannot take it most of the time, and the doc doesn't think a pacemaker is a good option because I'm too "young" and might have to have a few battery changes in my lifetime. So, will all this eventually cause me to have heart damage or Sick Sinus Syndrome???? Who knows. I just know that I continue to feel like hell, and I don't think it's an Anxiety Attack!